Monthly Archives: April 2013

Chemical weapons used by Assad Gangs in Eastern Ghouta

Dear Friends

I know I have not been writing for a while.  This is very important and it is from Yasin Haj Saleh, please spread it. It is important to note that Yassin Haj Saleh is an MD. After his lengthy incarceration by the Assad regime, he went on to finish his medical studies, interrupted by the Assad goons in the eighties. He graduated from the faculty of medicine  at the University of Aleppo.

Injuries by Chemical Weapons in Eastern Ghuta

Yassin Haj Saleh*
Tuesday, April 30, 2013.

From   الجمهورية لدراسات الثورة السورية (The Republic for Syrian Revolution Studies)

Obama's red-lines

Obama’s red-lines

The thirty-year-old man was brought to “spot 200″ in Duma as being injured by chemical weapons. He seemed debile and his voice was barely audible. The fighter on the front of Jawbar, East of Damascus, had spent 9 hours in “spot 1″, which is a hospital where casualties receive first aid.

Out of the nine hours, he was unconscious for six hours, between 8 in the morning and 2.

Besides fatigue, the man looked physically fine and conscious when I met him at 6 in the evening of Sunday, April 14. He could stand up on his feet, but not firmly.

“What happened?” I asked him. He said that something that looks like a large stone was thrown nearby, but he didn’t pay much attention. But his companion asked a few moments later, “man, what’s this smell?”. The man did not smell or see smoke, but he had difficulty breathing, and his eyes were frozen wide. He thought himself dying, so he started to pray to God loudly.

He also said that after waking up in the hospital, he was spitting blood- he was still spitting blood at six in the evening, but in much smaller quantities.

He had no skin (dermatological?) symptoms. And when he woke up in the hospital, he knew that his friend had died, and possibly others had fallen martyrs. He did not know whether more bombs of the same kind were shelled on Jawbar front.

In his report, the doctor mentioned that the symptoms that the man, who comes from Qanawat neighborhood in Damascus, were pinpoint pupils and mental confusion, which seems to indicate a injury in the central nervous system. The report also says that the man was given 9 injections of atropine, 5 of hydrocortisone, and other 5 of a drug called Dexone (Dexamethasone).

The doctor recommended a normal diet and serums. There were two spots in the man’s left leg and left arm where two viens were opened to insert the serums, of which one was connected to a serum bag above the bed.

The man remained four days in “spot 200″ for follow-up.

Dr. Sakhr from the medical center in Eastern Ghuta said that he examined 20 cases of injury that day, and he personally suffered from the gas that was stuck to the clothes and hair of patients.

According to Dr. Sakhr, symptoms of injury include shortness of breath, red eyes, runny nose and eyes, hemoptysis, fainting and pinpoint pupils.

Two days later, symptoms of emotional instability manifested in form of agitation and anger or in form exhilaration and mania. These symptoms disappeared after two or three days, according to Dr. Sakhr.

Dr. Sakhr thought that the poison gas used was Sarin. He based his evaluation in the report on clinical assessment (symptoms and pathological development of cases). He had no decisive proofs, but he said that he took samples from infected hair, urine, blood and clothes and sent them to agencies that would supposedly be able to determine the type of toxic substance, and the most appropriate antidote for it.

Some of the people I have seen here think that tactical chemical weapons are the ones used by the regime until now. They target fighters and residents in limited areas.

* Translated by Jalal Imran


Original Report in Arabic

إصابات بسلاح كيميائي في الغوطة الشرقيّة

ياسين الحاج صالح

29 نيسان 2013

الرجل البالغ الثلاثين جلب إلى «النقطة 200» في دوما بوصفه مصابا بسلاح كيميائي. كان يبدو عليه الوهن، وصوته بالكاد يسمع. كان المقاتل على جبهة جوبر شرق دمشق قد قضىنحو 9 ساعات في «النقطة 1»، وهي مشفى يتلقى المصاب فيها الإسعافات الأولية.

ومن تلك الساعات التسعة كان المصاب غائبا عن الوعي طوال 6 ساعات، بين الثامنة صباحا والثانية.

غير الإعياء بدا الرجل سليما جسديا ووعيه جيدا حين قابلته في السادسة مساء من يوم الأحد 14/4. كان يستطيع الوقوف على قدميه أيضا، لكن بوضع غير ثابت.
ماذا جرى؟ سألته. قال إنه رمي صوبهم جسم أشبه بحجر كبير، ولم يهتم هو بالأمر. لكن رفيقه تساءل بعد لحظات: «يا زلمة، شو هالريحة؟». هو لم يشم رائحة أو ير دخانا. لكن نفسهضاق، ويتذكر أن عينيه «شكلتا» (تجمدتا في أقصى اتساعهما)، وظن نفسه سيموت، فأخذ يتشهد بصوت عال.

قال أيضا إنه بعد أن صحا في المشفى كان يبصق دما، كان لا يزال يبصق دما في السادسة مساء، لكن بكميات أقل. وليس لديه أعراض جلدية.
وفي المشفى، بعد أن صحا، علم أن رفيقه استشهد، ويحتمل أن يكون سقط شهداء آخرون. ليس متأكدا من ذلك. لا يعلم أيضا إن كانت أطلقت قنابل أخرى من النوع نفسه على جبهة جوبر.
في تقرير الطبيب من المستشفى ذكر أن الأعراض الظاهرة على الرجل الذي ينحدر من حي القنوات في دمشق هي حدقات دبوسية (ضيقة جدا) وتخليط ذهني، ما يبدو أنه يدل على إصابة عصبية مركزية. في التقرير أيضا أنه أعطي 9 أبر (حقن) من الأتروبين و5 من الهيدروكورتيزون و5 أخريات من عقار ديكسون. يوصي الطبيب بحمية عادية وسيرومات. كان مكانان في يد الرجل اليسرى وذراعه الأيسر قد فتح فيهما وريدان من أجل السيروم (المصل)، أحدهما كان موصولا فعلا بكيس السيروم فوق سريره.

بقي الرجل 4 أيام للمتابعة في «النقطة 200».

الدكتور صخر من المركز الطبي في الغوطة الشرقية يقول إنه تابع حالة نحو 20 مصابا في ذلك اليوم، وإنه شخصيا أصيب بالغاز «المتعشق» في ألبسة المصابين وشعرهم، ونقل إلى العناية المشددة. وبين المصابين العشرين استشهد واحد، وكانت إصابة اثنين خطيرة.

من أعراض الإصابة حسب الدكتور صخر ضيق التنفس واحمرار العينين وسيلان الأنف والعيون ونفث الدم وتغيُّم الوعي، والحدقات الدبوسية. ويبدو أن الأعراض تتفاوت بحسب شدة التعرض للغاز السام.

بعد يومين ظهرت على بعض المصابين أعراض عدم ثبات انفعالي، في شكل هياج وغضب أو في شكل ابتهاج وهوس، وزالت الأعراض الأخيرة بعد يومين أو ثلاثة، حسب الدكتور صخر.

الرجل يقدر أن الغاز السام المستخدم هو السارين، معتمدا في تقديره على السريريات (الأعراض وتطور الحالة المرضية)، وليس لديه أية براهين قطعية على ذلك. لكنه يقول إنه أخذت عينات من شعر المصابين وبولهم ودمهم وملابسهم وأرسلت إلى جهات يفترض أن تحدد نوع المادة السامة، والترياق الأنسب المضاد لها.

يقدر بعض من رأيتهم هنا أن أسلحة كيميائية تكتيكية هي التي استخدمها النظام حتى اليوم، تستهدف المقاتلين أو السكان في مساحات محددة.

%d bloggers like this: